First combined dose of IVIG
June 27, 2011 at 9:27 am
Yesterday was my first time that I got both of my 20 grams of IVIG administered to me in one dose. I usually go in every three weeks and have 20 grams of IVIG given over a three hour period two days in a row. I was complaining to my neuro that I hate having to waste two days every three weeks in the infusion center. I have been using up all my PTO time from work and I feel like I am always at the center. I asked why can’t I get the full 40 grams all at once. He said we could try but that they would run it very slow over about 5 to 6 hours. I told him I would rather waste one whole day than to give up two. So Sunday morning i was at the infusion center by 7:30 am and was out by about 1:30 pm. So far, so good. No headache (well, maybe a very slight one but Tylenol seems to take care of it). I did notice some fatigue this morning and some buzzing feeling in my neck (i get this even with 20 grams). So keep your fingers crossed. He said that if I don’t get any big side effects this time I can do it again next time. Less IV’s and less time is good for me. Now I need to concentrate on getting my dose down so I can try SubQ administration instead of IV. He said that if i can reduce the dose i need that he will let me try SubQ. has anyone else tried SQIG before?
AnonymousJuly 6, 2011 at 9:34 am
I have read in your past post how you came about getting CIDP. Your story is so very similiar to mine. Had the flu shot in September, starting getting symptoms, diagnosed with CIDP in early March and started my treatments then. IVIG is helping me, surpirsed at how much that I too almost forgot I had CIDP. I did make the mistake of trying to go 6 weeks between treatments and noticed right away at 4 that I started getting all the symptoms back. I’m going back to 4 now and dissapointed I couldn’t go longer but it could be worse. Glad you are able to go in one dose now. I did two days the first time and have been doing it in one day since then. I do have a theory that if caused by the flu shot, which I believe this was, that maybe, once a year has passed, I will start to get better on my own and can go longer between treatments. Thinking that it takes about a year for the flu shot to get out of my system. I know it’s a shot in the dark, but keep hoping.
July 6, 2011 at 9:47 am
Hi jgl, I also am having good results with the IVIg infusions. But I get very disappointed when the symptoms come back after only 3 weeks. I get so excited because after getting the IVIg infusions I start to feel ‘almost’ normal again and sometimes forget or at least put the CIDP in the back of my mind for a few weeks. I also find that if I am extremely busy with my life and I don’t have a lot of down time my symptoms seem less severe. Probably because I don’t have time to slow down and actually pay attention to the symptoms like I do when I have down time. I just got back from my annual 4 days at my cabin for the 4th of July weekend. I was commenting to my family how I feel great and almost don’t know I have CIDP. But of course all good things have to come to an end. I got home and have been slowing down a bit and now I feel the familiar tingling and weird crawly feeling in my legs again. I am due for my IVIg on July 22. I am trying to go 4 weeks this time (mostly because of my busy schedule that is the first time I have a day free to waste in the infusion center). Maybe I can try and use the mind over matter effect to get me all the way to the 4th week! I sure hope you are right about CIDP being caused by the flu vaccine going away or at least lessing in symptoms over the first year. I would be so happy if I could have my old life back. It felt soooo nice this past weekend to forget about the disease and go about my life like i did before being diagnosed. I was so much less depressed over the weekend and CIDP was not affecting my every waking moment like it has been in the past. Good luck to you in your treatment.
You must be logged in to reply to this topic.